Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 7, NWS Riverton, WY

January 27, 2009Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 27, 2009, 3:35 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Jan 27, 2009, 5:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2009, 3:35 PM MST (22:35 UTC)
In effect from
Jan 27, 2009, 5:00 PM MST
Expired
Jan 28, 2009, 8:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 272235
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MST TUE JAN 27 2009

...HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS AND ALONG THE EAST
SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT AND WEDNESDAY MORNING...

.STRONG TO POTENTIALLY DAMAGING WEST TO NORTHWEST WINDS WILL OCCUR FROM
MEETEETSE TO CODY AND CLARK AND ALONG THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS FROM 5 PM TODAY THROUGH 8 AM WEDNESDAY. STRONG
MOUNTAIN TOP WINDS MAY COMBINE WITH FAVORABLE ATMOSPHERIC
CONDITIONS TO PRODUCE DAMAGING WINDS FROM THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND INTO THE CODY FOOTHILLS.

WYZ002-280700-
/O.UPG.KRIW.HW.A.0006.090128T0000Z-090128T1500Z/
/O.NEW.KRIW.HW.W.0007.090128T0000Z-090128T1500Z/
ABSAROKA MOUNTAINS-
335 PM MST TUE JAN 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS WILL INCREASE ACROSS THE AREA THIS EVENING
AND CONTINUE UNTIL AROUND 8 AM WEDNESDAY. SUSTAINED WINDS OF 40
TO 55 MPH WITH GUSTS TO 85 MPH ARE EXPECTED. THE STRONGEST WINDS
ARE LIKELY OVER THE HIGHER EXPOSED LOCATIONS SUCH AS THE CHIEF
JOSEPH HIGHWAY. THESE STRONG WINDS WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING SNOW AND SHARPLY REDUCED VISIBILITY AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-280700-
/O.UPG.KRIW.HW.A.0006.090128T0000Z-090128T1500Z/
/O.NEW.KRIW.HW.W.0007.090128T0000Z-090128T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
335 PM MST TUE JAN 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS ARE WILL INCREASE ACROSS THE AREA THIS EVENING AND
CONTINUE UNTIL AROUND 8 AM WEDNESDAY. SUSTAINED WINDS OF 35 TO 45 MPH
WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. THESE STRONG WINDS
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITY AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
2 follow-up statements
000 
WWUS75 KRIW 280429
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
929 PM MST TUE JAN 27 2009

...HIGH WINDS WILL OCCUR IN THE CODY FOOTHILLS AND ALONG THE EAST
SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT AND WEDNESDAY MORNING...

.STRONG TO POTENTIALLY DAMAGING WEST TO NORTHWEST WINDS WILL
OCCUR FROM MEETEETSE TO CODY AND CLARK AND ALONG THE EAST SLOPE
OF THE ABSAROKA MOUNTAINS THROUGH 8 AM WEDNESDAY. STRONG MOUNTAIN
TOP WINDS MAY COMBINE WITH FAVORABLE ATMOSPHERIC CONDITIONS TO
PRODUCE DAMAGING WINDS FROM THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS AND INTO THE CODY FOOTHILLS.

WYZ002-281500-
/O.CON.KRIW.HW.W.0007.000000T0000Z-090128T1500Z/
ABSAROKA MOUNTAINS-
929 PM MST TUE JAN 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH
AREAS OF SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO 85 MPH
EXPECTED AFTER MIDNIGHT. THE STRONGEST WINDS ARE LIKELY OVER THE HIGHER
EXPOSED LOCATIONS SUCH AS THE CHIEF JOSEPH HIGHWAY. THESE STRONG
WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
SHARPLY REDUCED VISIBILITY AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-281500-
/O.CON.KRIW.HW.W.0007.000000T0000Z-090128T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
929 PM MST TUE JAN 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

WEST WINDS ARE WILL CONTINUE TO INCREASE OVERNIGHT WITH AREAS OF SUSTAINED
WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH EXPECTED
BETWEEN MIDNIGHT AND 8 AM WEDNESDAY. PEOPLE TRAVELING ALONG
HIGHWAY 120 SHOULD EXPECT LOCALLY STRONG CROSSWIND...ESPECIALLY
SOUTH OF CODY AND FROM THE JUNCTION OF HIGHWAY 296 TO CLARK.
ADDITIONALLY...THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITY AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 281503
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
803 AM MST WED JAN 28 2009


WYZ002-281615-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-090128T1500Z/
ABSAROKA MOUNTAINS-
803 AM MST WED JAN 28 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

HIGH WINDS ARE NO LONGER ANTICIPATED OVER THE ABSAROKA MOUNTAINS
TODAY. HOWEVER...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS ARE STILL EXPECTED IN EXPOSED LOCATIONS. SOME BLOWING
AND DRIFTING SNOW CAN BE EXPECTED.

$$

WYZ003-281615-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-090128T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
803 AM MST WED JAN 28 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

HIGH WINDS ARE NO LONGER ANTICIPATED ALONG THE CODY FOOTHILLS
TODAY. HOWEVER...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS CAN BE EXPECTED TODAY...PRODUCING SOME BLOWING AND
DRIFTING SNOW.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 27, 3:31 PM MST, 4 minutes earlier.

Area forecast discussion, Jan 27, 3:31 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MST TUE JAN 27 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY

TEMPERATURES VERY SLOW TO WARM MOST AREAS WITH INVERSIONS HOLDING ON
STRONG.  AND WHERE WIND IS BLOWING...WIND IS BLOWING OVER THE COLD
SNOW KEEPING TEMPERATURES DOWN.  TEMPS IN THE BIGHORN BASIN
STRUGGLING IN THE SINGLE DIGITS BELOW ZERO.  TIGHT GRADIENT BETWEEN
SWEETWATER AND NATRONA COUNTY AS WELL AS THE UPPER WIND RIVER BASIN
AND EASTERN ABSAROKAS.  UPPER GREEN BASIN HAS SOME DECENT WINDS
AROUND PINEDALE AS WELL.  STORM SYSTEM OVER BC TO MOVE SOUTHEAST
WITH JET UNDERNEATH TO MOVE INTO THE NORTH GREAT BASIN THIS EVENING
AND ACROSS WYOMING WEDNESDAY MORNING.  THIS WILL BRING SOME PRETTY
STRONG WINDS TO THE EASTERN ABSAROKAS OVERNIGHT AND THE POTENTIAL
FOR MOUNTAIN WAVE BREAKING ON THE LEE SIDE IN THE CODY FOOTHILLS.
H7 WINDS CLIMB ABOVE 50KTS AND REACH 60KTS OVERNIGHT AT TIMES ACCD
TO NAM12.  ALSO HAVE STRONG INVERSION AT H7 AS WELL WHICH IS
CONDUCIVE FOR THE MOUNTAIN WAVES TO BREAK.  SO HAVE UPGRADED THE
HIGH WIND WATCH TO A WARNING FROM 8 PM TO 8AM.  BLOWING SNOW
ADVISORY STILL VALID THROUGH 11 PM FOR SWEETWATER...SOUTHEAST
FREMONT...EAST WIND RIVERS AND NATRONA COUNTY THROUGH 11 PM.  CALLS
FROM THESE AREAS INDICATE SIGNIFICANTLY REDUCED VISIBILITIES
CONTINUE.

SNOW HAS BEGUN TO FALL IN THE WEST THIS AFTERNOON.  THIS SNOW WILL
PICK UP IN INTENSITY AND SPREAD INTO THE STAR VALLEY AND
WYOMING/SALT RANGES AS THE EVENING PROGRESSES.   LFW JET AND
ISENTROPIC LIFT WILL BRING GOOD DYNAMICS FOR THE SNOW TO INTENSIFY
THROUGH MID TO LATE WEDNESDAY MORNING.  THEN BAROCLINIC DYNAMICS
TAKE OVER FOR THE LATE MORNING AND AFTERNOON.  VERY WINDY CONDITIONS
AT SUMMIT AND PASS LEVELS WILL MAKE FOR CONSIDERABLE BLOWING AND
DRIFTING.  SIGNS POINT TO SOLID ADVISORY AMOUNTS IN THE FAR WEST
WITH 6 TO 10 INCHES IN THE TETONS...YNP...SALTS/WYOMINGS AND 3 TO 5
INCHES IN THE STAR VALLEY...JACKSON HOLE AND AROUND BONDURANT.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE WESTERN TETONS UP TO 14
INCHES.  THE BULK OF THE SNOW WILL BE OVER LATE AFTERNOON SO WILL
END ADVISORY AT 5 PM.  AS TROUGH MOVES ACROSS MONTANA IN THE LATE
AFTERNOON AND EVENING...SOME SNOW WILL MOVE INTO THE BIGHORNS AND
NORTHERN JOHNSON COUNTY.  COULD SEE SOME LOW END ADVISORY AMOUNTS
HERE THROUGH THURSDAY MORNING...SO COULD NEED HIGHLIGHTS THERE.

TEMPERATURES WEDNESDAY TO MODERATE MOST AREAS AS INVERSIONS WEAKEN
WITH COLD AIR ADVECTION MOVING IN.  OVERNIGHT LOWS THURSDAY MORNING
TO BE IN THE SINGLE DIGITS TO TEENS.  RIDGE SLOWLY BUILDS IN
THURSDAY AND FRIDAY WITH MUCH WARMER AIR MOVING IN...AT LEAST ALOFT.
LOW LEVEL INVERSIONS MAY HOLD IN OVER THE WESTERN VALLEYS AND
CENTRAL BASINS.  THE EXCEPTION WILL BE IN THE WIND PRONE AREAS WHICH
SHOULD WARM INTO THE 30S TO EVEN 40S.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

FRIDAY LOOKS DRY WITH BREEZY AREAS IN THE USUAL SPOTS. MILDER HIGH
TEMPS IN THE MIXED AREAS WITH TEMPERED WARMING IN THE BASINS WHERE
INVERSIONS WILL LIKELY HOLD. NW FLOW ALOFT FOR SATURDAY WITH A WEAK
SHORTWAVE PASSING THROUGH THE REGION. ENOUGH MOISTURE FOR MOUNTAIN
SNOW AND POSSIBLE LIGHT SNOW IN THE NORTHERN ZONES. DRY ELSEWHERE.
SLIGHTLY COOLER HIGHS ON SAT. NW FLOW AGAIN ON SUNDAY WITH SLIGHTLY
COOLER HIGHS. MAINTAIN THE MOUNTAIN LIGHT SNOW AS SOME MOISTURE IS
FORECAST IN THE FLOW. MONDAY AND TUESDAY LOOK WARMER AND DRIER AS
THE UPPER RIDGE NUDGES TOWARD THE ROCKIES. LEFT LOW PRECIP CHANCE IN
THE NW MTS MONDAY AND DRY NEXT TUE. FOR NOW A FIFTY FIFTY CHANCE THE
GROUNDHOG WILL SEE ITS SHADOW NEXT MONDAY.

&&

.AVIATION...

CIGS WILL LOWER THIS EVENING AND TONIGHT IN THE WEST AS NORTHWEST
FLOW RESUMES ACROSS THE AREA.  SOUTHWEST WIND OF 25-35KT CAN BE
EXPECTED ALONG THE SOUTHERN WIND CORRIDOR FROM KRKS TO KCPR.  THIS
COUPLED WITH RECENT SNOW WILL BRING OCCASIONAL IFR/LIFR VISIBILITIES
THROUGH TONIGHT.  ALSO AFFECTED WILL BE KCOD AS WESTERLY WINDS
INCREASE TO 30-40 KTS OVERNIGHT.  A PUSH OF MOISTURE FROM THE
NORTHWEST WILL BRING SOME LIGHT TO MODERATE SNOW ACROSS THE WESTERN
HALF OF THE AREA...BRINGING MVFR/IFR CONDITIONS TO KJAC BY
00Z...KPNA BY 04Z...AND KRKS BY 08Z.

&&

.FIRE WEATHER...

SNOW WILL RETURN TO THE WEST TONIGHT WITH SIGNIFICANT SNOWFALL
EXPECTED THROUGH WEDNESDAY EVENING. ALSO...HIGH WINDS ARE EXPECTED
IN THE ABSAROKAS AND CODY FOOTHILLS OVERNIGHT TONIGHT. THE
REMAINDER OF THE WIND PRONE AREAS WILL BE QUITE WINDY AS WELL
THROUGH WEDNESDAY NIGHT. IT WILL REMAIN COLD OVER THE NEXT FEW
DAYS...WITH SOME WARMING THURSDAY AND FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR WYZ015-
019-020-022-028-030.

WINTER WEATHER ADVISORY UNTIL 5 PM MST WEDNESDAY FOR WYZ001-012-
013-023>025.

HIGH WIND WARNING UNTIL 8 AM MST WEDNESDAY FOR WYZ002-003.

&&

SHORT TERM...TWB
LONG TERM...AR
AVIATION...BERC
FIRE WEATHER...TWB
Hazardous weather outlook, Jan 27, 2:32 AM MST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
232 AM MST TUE JAN 27 2009

WYZ001>020-022>030-281300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
232 AM MST TUE JAN 27 2009

...WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR SWEETWATER...NATRONA
AND SOUTHERN FREMONT COUNTY TODAY THROUGH THIS EVENING...

...WINTER STORM WATCH FOR THE TETON MOUNTAINS TONIGHT AND
WEDNESDAY...

...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS
5 PM THIS EVENING TO 8 AM WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ACROSS SECTIONS OF SOUTHERN AND EAST CENTRAL WYOMING...A
SOUTHWEST TO WEST WIND WILL COMBINE WITH FRESHLY FALLEN SNOW TO
PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...CREATING GREATLY
REDUCED VISIBILITY AND WHITEOUT CONDITIONS.

SNOW WILL RETURN TO THE WESTERN MOUNTAINS BY THIS EVENING AND
CONTINUE THROUGH WEDNESDAY. THE POTENTIAL FOR A FOOT OF SNOW EXISTS
IN THE TETONS WITH 5 TO 9 INCHES IN THE REST OF THE WESTERN MOUNTAINS
WITH 3 TO 5 INCHES IN THE WESTERN VALLEYS.

HIGH WINDS ARE ALSO POSSIBLE IN THE CODY FOOTHILLS AND EAST SLOPE OF
THE ABSAROKA MOUNTAINS FROM 5 PM TODAY THROUGH 8 AM WEDNESDAY.
WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH
ARE POSSIBLE ACROSS THE LOWER ELEVATIONS WITH STRONGER GUSTS NEAR
THE MOUTH CLARKS FORK CANYON. THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS MAY SEE SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS OVER
85 MPH. LOCALIZED GUSTS NEAR 100 MPH ARE POSSIBLE ALONG THE MORE
EXPOSED LOCATIONS ALONG THE CHIEF JOSEPH HIGHWAY.

STRONG NORTHWEST WINDS ARE POSSIBLE FROM DUBOIS TO RIVERTON THIS
AFTERNOON AND TONIGHT. THE STRONGEST WINDS WILL START IN THE UPPER
WIND RIVER BASIN FOOTHILLS AND GRADUALLY WORK THERE WAY DOWN TO THE
RIVERTON AREA IN THE LATE AFTERNOON OR EARLY EVENING. WIND SPEEDS OF
25 TO 35 MPH ARE QUITE POSSIBLE WITH GUSTS OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT SNOW IS POSSIBLE IN THE BIG HORN MOUNTAINS WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING AS A FAVORABLE NORTH TO SOUTH
JET STREAM SETS UP OVER NORTH-CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND SPEEDS TODAY AND
TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Jan 27, 11:26 AM MST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1126 AM MST TUE JAN 27 2009

WYZ025-272030-
UPPER GREEN RIVER BASIN FOOTHILLS-
1126 AM MST TUE JAN 27 2009

RECENT SNOW COUPLED WITH NORTHWEST WIND OF 15 TO 25 MPH IS BRINGING
DRIFTING SNOW AND REDUCED VISIBILITY TO THE UPPER GREEN
RIVER BASIN FOOTHILLS.  TRAVELERS ALONG HIGHWAY 191 FROM BOULDER
THROUGH PINEDALE TO BONDURANT SHOULD BE PREPARED FOR VISIBILITIES
UNDER A HALF MILE AT TIMES AND ICY ROAD CONDITIONS.

BERC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 1:43 AM MSTWinter Weather AdvisoryRIWFremont, Lincoln, Natrona, Park, Sublette, Sweetwater and 1 more36 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.